Ocular complications of systemic medications

Research output: Contribution to journalArticle

18 Scopus citations

Abstract

Systemic medications can have adverse effects on the eyes that range from dry eye syndrome, keratitis and cataract to blinding complications of toxic retinopathy and optic neuropathy. This review focuses on major drugs with common ocular side effects and highlights more recently recognized associations with systemic medications. Recommendations for ocular monitoring are given for medications with frequent and/or severe adverse ocular effects.

Original languageEnglish (US)
Pages (from-to)62-69
Number of pages8
JournalAmerican Journal of the Medical Sciences
Volume342
Issue number1
DOIs
StatePublished - Jul 2011

Keywords

  • Intraoperative floppy iris syndrome
  • Ocular toxicity
  • Toxic keratopathy
  • Toxic optic neuropathy
  • Toxic retinopathy

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Ocular complications of systemic medications'. Together they form a unique fingerprint.

Cite this